# SDR 99ZZZX1882

- Difficulty date: April 8, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9221Y
- Make and model: Maule MXT-7-180
- Aircraft serial: 14028C
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bolt
- Part number: AN425
- Condition: Damaged
- Location: Nlg Steering
- Part time: 1,334 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN INVESTIGATION OF A NOSE WHEEL SHIMMY COMPLAINT, AN INSPECTION OF THE BOLT THAT GOES THROUGH THE NOSE GEAR AND THE STEERING CONTROL ARM WAS FOUND PARTIALLY SHEARED AT BOTH THE HEAD AND THREAD ENDS.  LOSS OF CONTROL COULD RESULT FROM A FULL SHEAR OF THIS BOLT.  SUBMITTER RECOMMENDED FREQUENT INSPECTION OF THIS BOLT AND REPLACEMENT AS REQUIRED OR INSTALLATION OF A MORE SHEAR RESISTANT BOLT.  THIS IS THE SECOND TIME THIS HAS BEEN NOTED ON LIKE AIRCRAFT.  FIRST AIRCRAFT TT:  1,770 HOURS.
